Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 111, NWS Cheyenne, WY

August 15, 2007Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 15, 2007, 8:08 PM MDT for Dawes County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2007, 8:08 PM MDT (02:08 UTC)
Expired
Aug 15, 2007, 9:00 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 134 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 160211
SVRCYS
NEC045-160300-
/O.NEW.KCYS.SV.W.0111.070816T0208Z-070816T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS WARNING DOES NOT INCLUDE THE CITY OF CHADRON.

* UNTIL 900 PM MDT

* AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THE CENTER OF THIS STORM WAS 
  JUST ACROSS THE STATE LINE...ABOUT 14 MILES NORTH OF CHADRON. 
  STRONG WINDS FROM THE STORM WILL AFFECT NORTHEAST DAWES COUNTY. 
  THE SEVERE STORM WAS MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN DAWES COUNTY THROUGH 900 PM MDT

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4297 10306 4286 10307 4286 10281 4296 10282

$$

WEILAND
2 follow-up statements
000 
WWUS55 KCYS 160243
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
833 PM MDT WED AUG 15 2007

NEC045-160300-
/O.CON.KCYS.SV.W.0111.000000T0000Z-070816T0300Z/
DAWES NE-
833 PM MDT WED AUG 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHEASTERN DAWES COUNTY...

AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES NORTHEAST OF 
CHADRON AND MOVING EAST AT 10 MPH. 

THE SEVERE THUNDERSTORM WILL OTHERWISE EFFECT RURAL AREAS OF 
NORTHEAST DAWES COUNTY. A GUST OF 52 MPH WAS REPORTED AT THE CHADRON 
AIRPORT AT 811 PM. 

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4297 10306 4286 10307 4286 10281 4296 10282

$$

DD
000 
WWUS55 KCYS 160257
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
854 PM MDT WED AUG 15 2007

NEC045-160304-
/O.EXP.KCYS.SV.W.0111.000000T0000Z-070816T0300Z/
DAWES NE-
854 PM MDT WED AUG 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWES COUNTY
EXPIRES AT 900 PM MDT...

THE SEVERE STORM HAS WEAKENED AND MOVED EAST OF NORTHEASTERN DAWES
COUNTY.  THE THREAT FOR STRONG WINDS WITH THE STORM HAS ENDED AND
SO THE WARNING WILL BE ALOWED TO EXPIRE.  

LAT...LON 4297 10306 4286 10307 4286 10281 4296 10282

$$

WEILAND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:15 PM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 15, 3:15 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT WED AUG 15 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY...LIGHT WEST/NORTHWEST FLOW
ALOFT CONTINUES OVER CWA CURRENTLY.  ONE SHORTWAVE TROUGH MOVED
INTO NORTHEAST CO AT MIDDAY TAKING CLOUDS AND SHOWERS AWAY WITH IT
TEMPORARILY...BUT ANOTHER SHORTWAVE IS NEAR WESTERN WY BORDER.
MOIST AND UNSTABLE AIR REMAINS IN PLACE AND A WEAK COLD FRONT
WILL BE MOVING SOUTH ACROSS EASTERN CWA...SO SCATTERED TSTMS STILL
IN THE OFFING FOR THIS EVENING.  A FEW SHOWERS/TSTMS WILL LINGER
OVER PARTS OF EASTERN CWA OVERNIGHT BEHIND THE WEAK COLD FRONT.
ON THURSDAY...UPPER RIDGE BUILDS OVER THE CWA WITH SURFACE WINDS
RETURNING TO SSE.  MODELS ARE SHOWING MORE INSTABILITY HANGING
AROUND AND BETTER LOW LEVEL THETA-E THAN TODAY...SO KEPT LOW POPS
GOING MAINLY OVER NORTHERN/WESTERN CWA.  NOT ALL THAT MUCH CHANGE
ON FRIDAY...TEMPS WILL BE A FEW DEGREES WARMER AND THERE WILL BE
SLIGHTLY BETTER INSTABILITY FOR ANOTHER ROUND OF AFTERNOON TSTMS.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
UPPER RIDGE WILL REMAIN OVER THE NORTHERN AND CENTRAL PLAINS THROUGH
TUESDAY.  THE UPPER RIDGE WILL THEN MOVE INTO THE UPPER GREAT LAKES
REGION TUESDAY NIGHT THROUGH WEDNESDAY.  WESTERLY FLOW WILL OCCUR
ALOFT TUESDAY AND TUESDAY NIGHT AS AN UPPER TROUGH MOVES ACROSS
SOUTHERN CANADA.  SW FLOW WILL DEVELOP ALOFT WEDNESDAY AS AN UPPER
LOW MOVES INTO THE ID.  WITH MONSOONAL FLOW CONTINUING TO STREAM
INTO THE AREA...WILL GO WITH A CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE CWA FRIDAY EVENING THROUGH SUNDAY EVENING.  THEN AS
MONSOON MOISTURE DECREASE ACROSS THE AREA...WILL LIMIT CHANCE
THUNDERSTORMS TO WEST OF THE LARAMIE RANGE MONDAY.  TUESDAY AND
WEDNESDAY LOOK DRY AS MONSOON FLOW STAYS TO THE SOUTH AND DOWNSLOPE
WINDS OCCUR AT THE SURFACE.  HIGH TEMPERATURES WILL BE FROM 3 TO 6
DEGREES ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THURSDAY NIGHT EXCEPT
LOCAL MVFR CEILINGS/VSBYS IN TSTMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/KMD
Hazardous weather outlook, Aug 15, 10:55 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT WED AUG 15 2007

WYZ059>070-161130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1050 AM MDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT
SOME LIGHT RAIN SHOWERS WILL PERSIST THIS MORNING EAST OF I-25.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON AND CONTINUE INTO THE EVENING. WHILE THE THUNDERSTORMS
ARE NOT EXPECTED TO BECOME SEVERE...BRIEF HEAVY RAIN AND WIND
GUSTS TO 40 MPH WILL ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-161130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1055 AM MDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING.  WHILE
SEVERE THUNDERSTORMS ARE NOT LIKELY...SOME OF THE STORMS WILL
BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL...LOCALLY HEAVY RAIN AND
BRIEF WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

In the hours before

Special weather statement, Aug 15, 5:04 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT WED AUG 15 2007

WYZ060-160115-
NIOBRARA-
INCLUDING THE CITY OF...LUSK
504 PM MDT WED AUG 15 2007

A STRONG THUNDERSTORM IS LOCATED IN NORTHWEST NIOBRARA COUNTY.
THIS STORM WILL MOVE TO THE EAST AT 15 MPH AND ACROSS THE NORTHERN
SECTION OF THE COUNTY. THIS STORM WILL REACH SHOULD MOVE NEAR MULE
CREEK JUNCTION BY 7 PM. RAINFALL TO A QUARTER OF AN INCH...MARBLE
SIZE HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED.

DEAL

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.